Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 81, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 6, 2013, 2:48 PM MDT for Sierra County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2013, 2:48 PM MDT (20:48 UTC)
- Expired
- Aug 6, 2013, 6:45 PM MDT
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 100 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.8 hours before the alert went out and 363 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 1:31 PM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 6, 1:31 PM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 131 PM MDT TUE AUG 6 2013 .SYNOPSIS... AFTER ANOTHER ROUND OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING AND OVERNIGHT...WE'LL SEE A DECREASE IN STORM ACTIVITY THROUGH EARLY FRIDAY AFTERNOON AS HIGH PRESSURE ALOFT SERVES TO CAP MOST STORM ACTIVITY EXCEPT IN AREA MOUNTAINS. THE RISK OF RAIN WILL INCREASE FRIDAY NIGHT AND SATURDAY AS A BACKDOOR COLD FRONT MOVES NEAR THE REGION BY EARLY FRIDAY AND SOUTHEAST SURFACE WINDS BRING ADDITIONAL MOISTURE. LATER IN THE WEEKEND AND EARLY NEXT WEEK WE SHOULD RETURN TO A WEAK MONSOON PATTERN WITH THE BEST CHANCES OF STORMS OVER FAR WESTERN PORTIONS OF THE AREA. && .DISCUSSION... NOT MUCH CHANGE FROM PREVIOUS THINKING. HRRR BRINGS A CLUSTER OF STORMS NORTH OVER MEXICO THIS EVENING BUT DIMINISHES ACTIVITY AS IT APPROACHES EL PASO/HUDSPETH COUNTIES. MAY REGRET IT BUT I PUSHED POPS ABOVE MOS OVER THAT AREA FOR 1ST PERIOD. OTHERWISE UPPER HIGH BUILDS BACK INTO REGION FOR TOMORROW THROUGH MOST OF FRIDAY BEFORE BACKDOOR COLD FRONT MOVES INTO EASTERN PLAINS OF NM FRIDAY. OVERALL LOWER POPS EXPECTED. GIVEN THE USUAL POOR PERFORMANCE OF MODELS IN HANDLING THESE BACKDOORS...I WOULDN'T BE SURPRISED TO HAVE A FRONTAL PASSAGE LATER FRIDAY INTO EARLY SATURDAY. IN THIS CASE IT WON'T MAKE AS MUCH DIFFERENCE AS IT USUALLY WOULD SINCE WINDS AHEAD OF THE FRONT WILL SWING TO THE SE AND RETURN TROPICAL MOISTURE INTO THE REGION. THIS WILL GIVE THE BEST CHANCE OF SHOWERS AND STORMS AFTER THIS EVENING. IF THE FRONT ARRIVES RAINFALL WOULD BE HEAVIER AND POSSIBLE SEVERE STORMS WOULD COME INTO PLAY. AFTER THAT THE UPPER HIGH AND BUILDS BACK OVER THE AREA GRADUALLY DIMINISHING STORMS ONCE AGAIN INTO EARLY NEXT WEEK. && .AVIATION...VALID 07/00Z-08/00Z. MOSTLY VFR THRU THE PERIOD. 00Z-09Z SCATTERED TSRAGS 3SM BKN060CB TOPS 420. ISOLD AREAS MVFR TO VFR IN/NR TSTMS. SURFACE WINDS SOUTHWEST 12-22KTS...EXCEPT FOR WIND GUSTS TO 45 KTS NEAR STORMS. AFT 09Z SCT080 SCT-BKN 100-200. ISOLD -SHRA UNTIL 18Z THEN VERY ISOLD TS ALL AREAS ESPLY MTNS AND WINDS WSW 15G25KTS. && .FIRE WEATHER... HIGH PRESSURE ALOFT OVER NORTHEAST TEXAS WILL AGAIN CHANNEL THE DEEPER MOISTURE MAINLY OVER SOUTHWESTERN NEW MEXICO WITH SCATTERED AFTERNOON THUNDERSTORMS. AN UPPER TROUGH OVER ARIZONA WILL ALSO PROVIDE SOME ADDITIONAL DYNAMICS FOR THUNDERSTORM DEVELOPMENT MAINLY WEST OF THE RIO GRANDE. EAST OF THE RIO GRANDE THUNDERSTORM DEVELOPMENT WILL BE MORE ISOLATED. THE UPPER TROUGH OVER ARIZONA IS FORECAST TO MOVE ACROSS NEW MEXICO WEDNESDAY BRINGING WIDELY SCATTERED THUNDERSTORMS BUT THEN USHER IN DRIER AIR LATER IN THE DAY. WITH DRIER AIR...THERE WILL BE ONLY A FEW MOUNTAIN THUNDERSTORMS ON THURSDAY. A POSSIBLE WEAK BACK DOOR FRONT WILL MOVE IN TO THE AREA EARLY FRIDAY SHIFTING THE WINDS TO THE SOUTHEAST THEREBY INCREASING THE MOISTURE AT LOWER LEVELS FRIDAY INTO THE WEEKEND. THIS WILL INCREASE THUNDERSTORMS ACROSS THE AREA WITH TEMPERATURES STILL REMAINING MAINLY ABOVE NORMAL. MIN RH VALUES WILL GENERALLY RUN IN THE 25% TO 35% RANGE ALL AREAS TUESDAY AND WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 92 75 94 74 / 30 10 10 10 10 SIERRA BLANCA 68 94 69 95 71 / 30 10 20 20 20 LAS CRUCES 68 91 67 91 69 / 10 10 10 10 10 ALAMOGORDO 71 93 68 94 68 / 20 10 20 10 10 CLOUDCROFT 51 67 51 69 49 / 20 20 20 20 20 TRUTH OR CONSEQUENCES 67 90 67 90 67 / 20 30 10 10 10 SILVER CITY 60 79 58 83 60 / 30 30 10 10 10 DEMING 67 89 64 91 65 / 20 20 10 10 10 LORDSBURG 63 87 63 90 65 / 30 20 10 10 10 WEST EL PASO METRO 74 92 73 94 74 / 30 10 10 10 10 DELL CITY 70 95 69 97 67 / 10 10 10 10 10 FORT HANCOCK 73 95 72 97 72 / 30 10 10 10 20 LOMA LINDA 65 86 66 88 67 / 30 10 10 10 10 FABENS 73 93 71 95 71 / 30 10 10 10 10 SANTA TERESA 70 92 71 93 71 / 30 10 10 10 10 WHITE SANDS HQ 70 92 70 92 69 / 10 10 10 10 10 JORNADA RANGE 67 92 67 92 67 / 10 20 10 10 10 HATCH 66 88 67 89 67 / 20 20 10 10 10 COLUMBUS 66 89 67 91 67 / 20 10 10 10 10 OROGRANDE 72 93 71 94 69 / 20 10 10 10 10 MAYHILL 59 78 58 78 55 / 20 20 20 20 20 MESCALERO 57 79 56 80 56 / 20 20 20 20 20 TIMBERON 57 76 58 77 56 / 20 10 10 20 20 WINSTON 57 78 58 80 57 / 20 40 20 20 10 HILLSBORO 63 84 62 86 63 / 20 30 10 20 10 SPACEPORT 67 90 67 91 67 / 20 20 10 10 10 LAKE ROBERTS 58 78 55 82 58 / 30 40 20 20 10 HURLEY 62 81 61 86 62 / 30 30 10 10 10 CLIFF 61 84 60 88 61 / 40 40 10 20 10 MULE CREEK 56 80 56 85 58 / 40 40 10 10 10 FAYWOOD 63 82 61 85 63 / 20 30 10 10 10 ANIMAS 63 87 65 89 65 / 30 30 20 10 10 HACHITA 64 88 64 90 66 / 30 20 10 10 10 ANTELOPE WELLS 63 86 63 89 65 / 30 30 20 20 10 CLOVERDALE 61 80 61 84 63 / 30 30 20 10 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 02/20
Hazardous weather outlook, Aug 6, 10:30 AM MDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1030 AM MDT TUE AUG 6 2013 NMZ401>417-TXZ418>424-071815- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1030 AM MDT TUE AUG 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED LOWLAND AND SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS ARE EXPECTED. WIND GUSTS TO 50 MPH...HAIL TO ONE HALF INCH... LOCAL RAINFALL UP TO ONE INCH MAY ACCOMPANY A FEW STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WESTERLY WINDS WILL TRANSPORT DRIER MORE STABLE AIR INTO THE AREA FOR WEDNESDAY INTO FRIDAY AFTERNOON RESULTING IN ONLY SLIGHT CHANCES OF THUNDERSTORMS. THUNDERSTORMS WILL INCREASE FRIDAY NIGHT AND SATURDAY AS A BACKDOOR FRONT APPROACHES THE AREA AND MOISTURE FLOWS BACK INTO THE REGION. FOR SUNDAY AND MONDAY SHOWERS AND THUNDERSTORMS WILL BE LIMITED TO MAINLY WESTERN PORTIONS OF THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER TO THE OFFICE AND/OR LAW ENFORCEMENT. MACBLAIN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:08 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Aug 6, 12:35 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.